MAUDE Adverse Event Report: CARDINAL HEALH DERMACEA X-RAY SPG 4X4 16 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

CARDINAL HEALH DERMACEA X-RAY SPG 4X4 16 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 441601
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that one pack of sponges contained 11 pieces instead of 10 and another contained 9 instead of 10.No injuries occurred.
 
Additional Manufacturer Narrative
The incident samples have been requested but to date have not been received for evaluation.If the samples are received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The device history records (dhr) were reviewed for all possible lot numbers provided and indicated that the product was released accomplishing all quality standards.There were no exceptions recorded that could lead to the issue reported.A physical sample was not received for the investigation.If samples are received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.Retained samples were inspected and there were no miscounts found.The manufacturing process was also reviewed; the gauze sponges are banded every ten pieces.One piece of gauze sponge is indexed out for each ten-piece bundle during machine folding which is the first count that takes place.A worker then bands 10 sponges in a bundle and verifies the count for a second time.The 10 pieces of banded gauze sponges are then weighed at an automatic weighing system before packaging to confirm the quantity a third time.Only product with the correct quantity is then transferred to the next process stage.Sampling inspections are performed during both the production process and final product release process to ensure that the sponge quantities are correct.There were no abnormal findings during the entire investigation including the review of the manufacturing process, retained samples, and the dhrs.As a result, the root cause of this issue could not be determined, and corrective actions are not applicable at this time.The details of this complaint will be communicated to the relevant sectors for awareness.In addition, we will continue to track and trend this type of issue as part of our complaint review process.

Brand Name
DERMACEA X-RAY SPG 4X4 16 PLY
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
CARDINAL HEALH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13094399
Report Number1282497-2021-10666
Device Sequence Number17182741
Product Code GDY
UDI-Device Identifier10884527021239
UDI-Public10884527021239
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number441601
Device Catalogue Number441601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown